MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 3.25MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 3.25MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS32512
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Stroke/CVA (1770); Muscle Weakness/Atrophy (1967); Dysphasia (2195); Stenosis (2263)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that patient underwent coil embolization and flow diversion procedure using the subject stent.The procedure was successful with excellent wall apposition both distally and proximally.Excellent antegrade flow across the stent into the left middle cerebral artery territory.Post procedure the patient was slow to recover from anesthesia however moving all extremities following commands, name, repetition prevention was intact.Subsequently, the patient developed finding difficulties and a facial droop in the recovery room hence a code stroke was declared, and emergency computed tomography head and computed tomography angiogram were performed that demonstrated patency and flow through the subject stent with no evidence of large vessel occlusion or acute stroke changes.However, the patient's speech difficulties persisted hence the decision was made to take the patient back to angiography for further evaluation of the aneurysm and stent/coil construct.The left internal carotid artery was selectively catheterized with the diagnostic catheter.Initial angiography demonstrated slowing of the left middle cerebral artery territory.Non-subtracted imagining showed that the proximal end of the subject stent had collapsed within itself causing severe stenosis and limitation antegrade flow with no distal large vessel occlusions.Because of this, the decision was made to proceed with treatment.After multiple attempts, eventually, a microcatheter was able to cross the area of the stenosis.This allowed for distal access with both the microcatheter and microwire, which then allowed for the deployment of stent.An additional stent was deployed distal to the subject stent within the m1 segment.The proximal end was deployed in the distal internal carotid artery.After stent deployment, the previously seen stenosis of the subject stent had resolved with significant improvement of the focal high-grade stenosis with resolution of the flow limitation within the middle cerebral artery territory.There was no evidence of any large vessel occlusions or vessel cutoffs.Follow up non-contrast computed tomography head imaging revealed the following: regions of acute to subacute infarct within the anterior left temporal lobe, insula, operculum, lentiform nucleus, internal capsule and paramedian parietal lobe near the vertex.Patient recovered neurologically, but upon discharge had residual right sided weakness.No further information is available.
 
Additional Manufacturer Narrative
H4 manufacturing date - added.D4 expiration date - added.Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned for the reported ¿stent tapering¿.An assignable cause of anticipated procedural complication will be assigned to the as reported ¿patient stroke¿ and ¿patient neurological deficit¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 3.25MM X 12MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17394912
Report Number3008881809-2023-00378
Device Sequence Number17631149
Product Code OUT
UDI-Device Identifier07613327385625
UDI-Public07613327385625
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2025
Device Catalogue NumberFDS32512
Device Lot Number23563903
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age53 YR
Patient SexFemale